Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 155, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 25, 2005, 1:10 PM EDT for Sandusky County, Seneca County, Wyandot County, Ohio. It was in force for 50 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2005, 1:10 PM EDT (17:10 UTC)
- Expired
- Jul 25, 2005, 2:00 PM EDT
- In force
- 50 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Sandusky County, OH, Seneca County, OH, Wyandot County, OH
The radar
The Cleveland radar (KCLE), 130 km from the middle of the area, began a volume at 17:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 1:15 PM EDT | TSTM WND DMG | Fostoria, OH | TREE DOWN INTO POWER LINES |
| Jul 25, 1:40 PM EDT | TSTM WND DMG | Carey, OH | LARGE TREE LIMBS DOWN. POWER LINES DOWN 5 MI E IN MCCUTCHENVILLE. |
| Jul 25, 1:40 PM EDT | TSTM WND DMG | Carey, OH | LARGE TREE LIMBS DOWN. POWER LINES DOWN 5 MI E IN MCCUTCHENVILLE. |
| Jul 25, 1:52 PM EDT | TSTM WND DMG | Attica, OH | LARGE LIMBS DOWN |
| Jul 25, 1:55 PM EDT | TSTM WND DMG | Clyde, OH | POWER LINES AND TREES DOWN AT COUNTY ROAD 175 AND STATE ROUTE 101. |
| Jul 25, 2:05 PM EDT | TSTM WND DMG | 1 S Bettsville, OH | 2 FOOT DIAMETER LIVE TREE DOWN ALONG CR 31 |
| Jul 25, 2:05 PM EDT | TSTM WND DMG | 5 E Bettsville, OH | COUPLE OF LARGE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 10:25 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2602 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1086 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 251710
SVRCLE
OHC143-147-175-251800-
/O.NEW.KCLE.SV.W.0155.050725T1710Z-050725T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
110 PM EDT MON JUL 25 2005
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SANDUSKY COUNTY IN NORTHWEST OHIO
SENECA COUNTY IN NORTHWEST OHIO
WYANDOT COUNTY IN NORTHWEST OHIO
* UNTIL 200 PM EDT
* AT 106 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 13 MILES NORTHWEST OF GIBSONBURG TO FOSTORIA TO 21
MILES SOUTHWEST OF UPPER SANDUSKY...AND MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEW RIEGEL...
TIFFIN...
SYCAMORE...
FREMONT...
BLOOMVILLE...
GREEN SPRINGS...
CLYDE...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4091 8347 4094 8347 4095 8344 4098 8344
4099 8341 4142 8341 4142 8285 4100 8283
4098 8312 4074 8311 4074 8348 4090 8350
$$
LAPLANTEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 11:02 AM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 25, 11:02 AM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CLEVELAND OHIO 1102 AM EDT MON JUL 25 2005 .SHORT TERM UPDATE (THIS AFTERNOON) ALREADY PUT ZONES OUT FOR THIS AFTERNOON TO INCLUDE SEVERE TSTM WATCH 677 FOR WESTERN PORTION OF CWA FROM LORIAN ASHLAND KNOX COUNTIES WEST TO CWA BOARDER. INCREASED POPS FOR THE AFTN ACROSS THE WESTERN AREAS INCLUDED IN WATCH AND HIGHLIGHTED SVR POTENTIAL FOR STRONG WINDS POSSIBLE WITH STORMS. KEPT POPS IN EASTERN AREAS AROUND 50 PERCENT THROUGH REMAINDER OF AFTERNOON. ALSO STRESSED IN ZONES WAS THE HUMID CONDITIONS. DEWPOINTS ARE IN THE 75 TO 80 DEGRESS RANGE ACROSS NORTHERN OHIO AND NW PA. TEMPERATURES HAVE BEEN SLOW TO RISE THIS MORNING WITH SOME AREAS UNDER SCT-BKN CLDS BUT MAINTAINED AFTERNOON FORECAST OF HIGHS IN THE LOWER 90S FOR MOST EXCEPT NW PA. && .AVIATION(12Z-12Z)... WK COLD FRONT TO PASS INTO NRN OH TODAY. STRONG CAP IN PLACE COMBINED WITH WARM TEMPS AND ANTICYCLONIC FLOW ALOFT SHOULD PRECLUDE ANY STORMS THIS AFTN. THIS EVENING...THE NAM SUGGESTS THAT A COMPLEX WILL MOVE TO WRN OH BY 04Z AND THRU THE REMAINDER OF THE AREA BTWN 06-12Z. THIS IS ASSOCIATED WITH THE FRONT RETURNING N AS A WARM FRONT. BOTH GFS AND NAM SIMILAR WITH THIS FEATURE. FOR NOW...WL PUT VCTS IN TOL AND FDY...BUT LEAVE THUNDER OUT OF THE REMAINDER OF THE TAFS UNTIL THE SITUATION BECOMES A LITTLE BETTER DEFINED. MVFR/LOCAL IFR CONDITIONS THIS AM SHOULD IMPROVE TO VFR BY 15Z. && .SHORT TERM UPDATE... BOUNDARY AND ASSOCIATED THUNDERSTORMS WILL MOVE SOUTHEAST AND OUT OF THE AREA OVER NEXT COUPLE HOURS. MORE CONVECTION IS MOVING EAST ACROSS LAKE MICHIGAN AND THIS ACTIVITY WILL LIKELY MOVE INTO THE AREA LATER THIS MORNING AND AFTERNOON SO WILL JUST KEEP A BLANKET CHANCE OF SHOWERS AND THUNDERSTORMS TODAY. ZONES WILL BE OUT SHORTLY. && .PREVIOUS SHORT TERM UPDATE... THUNDERSTORMS QUICKLY DEVELOPED OVER THE WESTERN BASIN OF LAKE ERIE THIS MORNING AFTER INITIAL ZONE ISSUANCE. VIRTUALLY INVISIBLE OUTFLOW BOUNDARY APPEARS TO BE TRIGGERING NEW ACTIVITY AND WILL MOVE THROUGH THE AREA EARLY THIS MORNING. BOUNDARY EVIDENT IN THE WIND SHIFT AND RAPID CHANGE IN PRESSURE RISE FALL COUPLET MOVING THROUGH MICHIGAN AT THIS TIME. ZONES ALREADY UPDATED. && .PREVIOUS SHORT TERM... .SHORT TERM (TODAY THROUGH THURS)... TROUGH SWINGING THROUGH THE AREA THIS MORNING WHILE NEWLY BORN MCS MOVES SOUTH SOUTHEAST AWAY FROM THE AREA ALONG THE INSTABLITY AXIS. DRY AIR MASS STARTS TO WORK INTO THE AREA THIS MORNING FROM THE WEST FOLLOWED BY MORE MOISTURE LATER THIS AFTERNOON AND EVENING. I AM GOING TO INCLUDE A MENTION OF A CHANCE OF THUNDERSTORMS THIS AFTERNOON IN THE WEST EVEN THOUGH GUIDANCE POPS ARE VERY LOW. REASONING IS SERIES OF WEAK SHORTWAVES MOVING EAST ACROSS THE AREA AND HEAT INDUCED INSTABILITY COULD PRODUCE A FEW THUNDERSTORMS. MOST AREAS SHOULD REMAIN DRY THROUGH THE DAY. THEN...FOR TONIGHT LOW PRESSURE WILL MOVE INTO WISCONSIN BY 06Z AND THEN TO LAKE MICHIGAN BY 12Z. REINFORCING WARM FRONT LIFTS NORTHEAST THROUGH THE AREA OVERNIGHT. THIS WILL SET THE STAGE FOR YET EVEN ANOTHER HOT DAY ON TUESDAY...QUITE POSSIBLY WARMER THAN TODAY IF PRECIPITATION AND CLOUDS HOLD OFF UNTIL EVENING. TRAILING COLD FRONT WILL SWEEP ACROSS THE FORECAST AREA BY EVENING SO WILL GO WITH LIKELY POPS ACROSS THE FORECAST AREA. ANOTHER ROUND OF SEVERE WEATHER CAN BE EXPECTED WITH THE COLD FRONT TUESDAY AFTERNOON AS INSTABILITY ONCE AGAIN IS ON THE INCREASE. COLD FRONT WILL USHER IN COOLER AND DRIER AIR FOR TUESDAY NIGHT INTO WEDNESDAY. HIGH PRESSURE WILL BUILD EAST INTO THE FORECAST AREA AND DOMINATE THROUGH THURSDAY. I LEANED MORE TOWARD THE MET TEMPERATURE AND DEW POINT GUIDANCE THROUGH THE PERIOD. && .LONG TERM (THURSDAY NIGHT THROUGH SUNDAY)... GFS KP HIGH PRES AND GNRLY DRY STBL AMS IN PLACE THRU SAT SO CLR/PC/SUNNY ALL WORK HERE. TEMPS SHOULD BE CLOSE TO NORMAL WITH LOWS IN THE LOWER 60S AND HIGHS UPPER 70S TO LOWER 80S THURSDAY AND FRIDSAY AND LOW TO MID 80S SAT AND SUN. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. SHORT TERM (AFTN) UPDATE...ABE PREV. SHORT TERM...LOMBARDY LONG TERM...TK AVIATION...MRD
Hazardous weather outlook, Jul 25, 7:01 AM EDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 701 AM EDT MON JUL 25 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-261058- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 701 AM EDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA TODAY. THE WARM AND TROPICAL AIR MASS WILL BECOME MORE UNSTABLE THROUGH THE DAY CAUSING SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP. .DAYS TWO THROUGH SEVEN... THERE IS THE POSSIBILITY FOR SEVERE THUNDERSTORMS ON TUESDAY AS A COLD FRONT MOVES EAST ACROSS THE AREA. OTHERWISE...HIGH PRESSURE WILL BUILD INTO THE AREA DURING THE LATTER HALF OF THE WEEK AND NO SEVERE WEATHER IS ANTICIPATED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. LOMBARDY
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 10:46 PM EDT | Special Marine Warning | CLE | 119 min | |
| Jul 25, 12:04 AM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 63 min |
| Jul 25, 12:43 AM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 25, 5:21 AM EDT | Special Marine Warning | CLE | 84 min | |
| Jul 25, 12:39 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wood | 53 min |
| Jul 25, 1:37 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 53 min |
| Jul 25, 1:49 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 56 min |
| Jul 25, 2:03 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 27 min |
| Jul 25, 2:08 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Richland | 67 min |
| Jul 25, 2:30 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 60 min |
| Jul 25, 2:44 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 25 min |
| Jul 25, 2:52 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 38 min |
| Jul 25, 2:54 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 51 min |
| Jul 25, 2:59 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 46 min |
| Jul 25, 3:29 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 50 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.